Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Had endoscopy done and H. Ployri was found. Was on Nexium. Having rapid heart rate and shortness of breath

User rating for this question
Excellent
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1752 Questions
Question
I had an endoscopy done and H. Ployri was found. I was on treatment Nexium Ph7 and finished the course with only a couple side effects. One been rapid heart rate and shortness of breath, which I still get from time to time. After I finished the 7 day course, I had no symptoms of gnawing or pain, no neausa, felt great. After 4 to 5 days, the feeling of rapid heart rate and shortness of breath still occur, but now I experience food like symptoms stuck in my throat. I researched online that this is still just acid reflux. After Ph7, I'm still taking Nexium 40mg (1 per day). Sometimes after I eat, I feel funny within my entire body and feel like if I should go to the hospital. I tell myself these are just side effects of nexium or acid reflux and the feeling starts to go away. I'm told to continue taking Nexium 40mg for 6 months. Should I be concerned about difficulty getting food down (only sometimes) and rapid heart rate / shortness of breath.
Posted Tue, 26 Mar 2013 in GERD
 
 
Answered by Dr. Ratnakar Kini 16 minutes later
Hi
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.
Nexium is a very safe medication.
Rapid heart rate and shortness of breath are very rare side effects of Nexium. If these side effects are persisting and troubling you, you may have to stop the medication and go for other medications used to treat acidity like zantac.

The feeling of lump in the throat is due to acid reflux. You have to take antacid medications for 4-8 weeks. You need not get concerned about it.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Had endoscopy done and H. Ployri was found. Was on Nexium. Having rapid heart rate and shortness of breath 7 minutes later
Thank you very much for answering.

This would indicate that Helicobater has been eradicated if I've had no signs of gnawing pain for over a week now?

However, the symptoms I'm experiencing now are freaking me out, because it feels like my body is shutting down, but then after an hour or two, I become right again. This happens the most during mornings. *acid reflux*

Is this due to taking Nexium medication and I have nothing to worry about and let the nexium do it's course?

Like you have mentioned, if it becomes too much, I may have to switch medications.

Again, thank you so much, as you have giving me great peace of mind.
 
 
Answered by Dr. Ratnakar Kini 18 hours later
Hi,
To know whether H.pylori has been eradicated , a breath test may be done.
As said earlier, the symptoms you have mentioned are rare side effects. You can continue taking nexium.
Yes, you may have to switch medications if the symptoms you have mentioned are persistent.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor